Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 27, 2021, 4:59 AM CDT for Tipton County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 4:59 AM CDT (09:59 UTC)
- Expired
- Mar 27, 2021, 5:30 AM CDT
- In force
- 31 min
- Issued by
- NWS Memphis, TN
County Tipton County, TN
The radar
The Memphis radar (KNQA), 28 km from the middle of the area, began a volume at 09:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1500 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WWUS84 KMEG 270959 SPSMEG Special Weather Statement National Weather Service Memphis TN 459 AM CDT Sat Mar 27 2021 TNZ049-050-088-089-271030- Tipton TN-Fayette TN-Shelby TN-Haywood TN- 459 AM CDT Sat Mar 27 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT FOR... Southeastern Tipton County in western Tennessee... Northwestern Fayette County in western Tennessee... Northeastern Shelby County in western Tennessee... Southwestern Haywood County in western Tennessee... At 458 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located 8 miles northeast of Arlington, or 13 miles south of Covington, moving northeast at 55 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Tipton...northwestern Fayette...northeastern Shelby and southwestern Haywood Counties should monitor this storm closely. LAT...LON 3525 8973 3539 8982 3562 8934 3541 8920 TIME...MOT...LOC 0958Z 244DEG 46KT 3538 8959 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 27, 4:13 AM CDT, 46 minutes earlier.
Area forecast discussion, Mar 27, 4:13 AM CDT, 46 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
413 AM CDT Sat Mar 27 2021
.DISCUSSION...
A warm front is pushing into the area this morning as expected.
Thunderstorms are currently ongoing across north Mississippi,
eastern Arkansas,and west Tennessee. These storms are the
beginning of a stormy day across the Mid South. The warm front
should continue to move into west Tennessee this morning, and
stall somewhere over the area. Currently we expect it to hang
around I-40. This will front will serve as focus for shower and
storm development this morning. This will allow for storms to
train over the same areas, and with PW values being very high and
deep warm cloud layers storms will be very efficient rain
producers. This is why the Weather Prediction has a Slight to Moderate
Risk of Excessive Rainfall across the forecast area through Sunday
morning. We have issued a Flash Flood Watch for a large portion of
the forecast area through Sunday morning. Expect roughly 2 to 4
inches across the Moderate risk area with locally higher amounts.
Rainfall rates with storms today could be anywhere between 1.5 to
2.5 inches per hour. Along with the flash flood threat there is a
pretty good chance that we will see some severe weather as well.
Damaging winds, large hail, and tornadoes will all be possible
today. The Storm Prediction Center has a large Enhanced Risk over
a large portion of the region. There are a few things that make
this a tricky forecast on the severe weather front for parts of
the day. The morning convection could work over the atmosphere
and we get less instability in the afternoon where storms have
cooled the atmosphere. It still remains to be seen what will
happen obviously but I do have greater confidence in severe storms
later in the evening when the cold front moves into the area and
provides greater lift, and the atmosphere may have more time to
recover. That along with greater shear and dynamics will allow for
severe storms to develop the evening and tonight. This is a
complex setup and please stay weather aware through Sunday
morning. Cooler and drier air will spread through the Midsouth
Sunday morning, with rain exiting northeast MS by midmorning
Sunday. Monday and Tuesday should be dry. The next shot of
organized rain looks to come by midweek as another cold front
moves through, and a dry look for next weekend.
&&
.AVIATION...
A warm front will lift north later tonight with low clouds and
SHRAs/TSRAs developing. The front will stall along the I-40
corridor with SHRAs/TSRAs continuing through the day. Expect cigs
to lift along the I-40 corridor during the late afternoon and
evening as warm front nudges a bit north and surface winds and
mixing increase ahead of an approaching cold front. This front
will push through Saturday night with more SHRAs/TSRAs followed by
low clouds. Light southeast winds overnight will become southerly
and increase to 10-12 kts with higher gusts by late morning.
Winds will shift to the SW and eventually NW late Saturday night
and remain gusty.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch from 7 AM CDT this morning through Sunday
morning for Craighead-Crittenden-Cross-Lee AR-Mississippi-
Phillips-Poinsett-St. Francis.
MO...Flash Flood Watch from 7 AM CDT this morning through Sunday
morning for Dunklin-Pemiscot.
MS...Flash Flood Watch from 7 AM CDT this morning through Sunday
morning for Alcorn-Benton MS-DeSoto-Marshall-Prentiss-Tate-
Tippah-Tishomingo-Tunica-Union.
TN...Flash Flood Watch from 7 AM CDT this morning through Sunday
morning for Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-
Fayette-Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous weather outlook, Mar 27, 4:52 AM CDT, 7 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 452 AM CDT Sat Mar 27 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-281200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 452 AM CDT Sat Mar 27 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight An Slight to Enhanced Risk of Severe storms exists for the Midsouth Saturday and Saturday night. All modes of severe weather will be possible. Damaging winds, large hail, flash flooding, and tornadoes will be possible. A Flash Flood Watch is in effect for a large portion of the forecast area through Sunday morning. See website for more details. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed today through early Sunday morning. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 27, 4:51 AM CDT, 8 minutes before
Special Weather Statement National Weather Service Memphis TN 451 AM CDT Sat Mar 27 2021 ARZ036-MSZ001-007-TNZ088-271015- Crittenden AR-Tunica MS-DeSoto MS-Shelby TN- 451 AM CDT Sat Mar 27 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT FOR... Southeastern Crittenden County in eastern Arkansas... Northeastern Tunica County in northwestern Mississippi... Northwestern DeSoto County in northwestern Mississippi... Southwestern Shelby County in western Tennessee... At 451 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located over Walls, or 7 miles southwest of T O Fuller State Park, moving northeast at 55 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Crittenden...northeastern Tunica... northwestern DeSoto and southwestern Shelby Counties should monitor this storm closely. LAT...LON 3521 9007 3502 8978 3478 9023 3496 9041 TIME...MOT...LOC 0951Z 234DEG 47KT 3497 9017
Special weather statement, Mar 27, 4:59 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 459 AM CDT Sat Mar 27 2021 TNZ049-050-088-089-271030- Tipton TN-Fayette TN-Shelby TN-Haywood TN- 459 AM CDT Sat Mar 27 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT FOR... Southeastern Tipton County in western Tennessee... Northwestern Fayette County in western Tennessee... Northeastern Shelby County in western Tennessee... Southwestern Haywood County in western Tennessee... At 458 AM CDT...a strong thunderstorm producing pea size hail or larger and winds at least 40 mph was located 8 miles northeast of Arlington, or 13 miles south of Covington, moving northeast at 55 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. People in southeastern Tipton...northwestern Fayette...northeastern Shelby and southwestern Haywood Counties should monitor this storm closely. LAT...LON 3525 8973 3539 8982 3562 8934 3541 8920 TIME...MOT...LOC 0958Z 244DEG 46KT 3538 8959
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:44 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, DeSoto, Marshall, Prentiss, Tate and 4 more | 24 hr |
| Mar 27, 4:51 AM CDT | Special Weather Statement | MEG | DeSoto | 24 min |
| Mar 27, 5:13 AM CDT | Flash Flood Warning | MEG | DeSoto, Tunica | 3 hr |
| Mar 27, 5:34 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 41 min |
| Mar 27, 6:01 AM CDT | Special Weather Statement | MEG | Union | 29 min |
| Mar 27, 6:32 AM CDT | Special Weather Statement | MEG | Alcorn, Tippah | 43 min |
| Mar 27, 7:16 AM CDT | Special Weather Statement | MEG | Tishomingo | 29 min |
| Mar 27, 7:52 AM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah | 38 min |
| Mar 27, 9:01 AM CDT | Areal Flood Advisory | MEG | DeSoto | 3 hr |
| Mar 27, 9:07 AM CDT | Areal Flood Advisory | MEG | Alcorn, Prentiss, Tippah | 4 hr |
| Mar 27, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Mar 27, 5:31 PM CDT | Special Weather Statement | MEG | Itawamba | 29 min |
| Mar 27, 5:06 AM CDT | Special Weather Statement | MEG | Carroll, Madison | 24 min |
| Mar 27, 5:14 AM CDT | Flash Flood Warning | MEG | Madison | 3 hr |
| Mar 27, 5:20 AM CDT | Special Weather Statement | MEG | Shelby | 40 min |
| Mar 27, 5:37 AM CDT | Special Weather Statement | MEG | Benton, Carroll | 53 min |
| Mar 27, 5:56 AM CDT | Special Weather Statement | MEG | Fayette | 49 min |
| Mar 27, 7:00 AM CDT | Special Weather Statement | MEG | Chester, Henderson, McNairy | 30 min |
| Mar 27, 9:33 AM CDT | Flash Flood Warning | MEG | Chester, Decatur, Hardeman, Hardin, Henderson, McNairy | 5 hr |
| Mar 27, 11:29 AM CDT | River Flood Warning | MEG | Fayette, Shelby | 44 hr |
| Mar 27, 11:29 AM CDT | River Flood Warning | MEG | Madison | 4 days |
| Mar 27, 11:29 AM CDT | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 14 days |
| Mar 27, 11:29 AM CDT | River Flood Warning | MEG | Shelby | 23 hr |
| Mar 27, 3:45 PM CDT | Special Weather Statement | MEG | Tipton | 30 min |
| Mar 27, 3:50 PM CDT | Special Weather Statement | MEG | Madison | 25 min |
| Mar 27, 4:05 PM CDT | Severe Thunderstorm Warning | MEG | Chester, Hardeman, Henderson, Madison | 40 min |
| Mar 27, 4:15 PM CDT | Special Weather Statement | MEG | Lauderdale | 30 min |
| Mar 27, 4:35 PM CDT | Tornado Warning | MEG | Chester, Decatur, Henderson | 40 min |
| Mar 27, 5:05 PM CDT | Areal Flood Advisory | MEG | Chester, Henderson, Madison | 3 hr |
| Mar 27, 5:08 PM CDT | Tornado Warning | MEG | Decatur, Henderson | 22 min |
| Mar 27, 5:42 PM CDT | Tornado Warning | MEG | Lauderdale | 48 min |
| Mar 27, 6:23 PM CDT | Tornado Warning | MEG | Lauderdale | 52 min |
| Mar 27, 5:13 PM CDT | Special Weather Statement | MEG | Cross | 32 min |
| Mar 27, 5:31 PM CDT | Severe Thunderstorm Warning | MEG | Cross, St. Francis | 44 min |
| Mar 27, 5:38 PM CDT | Areal Flood Advisory | MEG | Crittenden, Cross, Mississippi, Poinsett, St. Francis | 112 min |
| Mar 27, 5:48 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 42 min |
| Mar 27, 6:28 PM CDT | Special Weather Statement | MEG | Crittenden | 32 min |
| Mar 27, 6:54 PM CDT | Special Weather Statement | MEG | Cross | 51 min |
| Mar 27, 6:57 PM CDT | Special Weather Statement | MEG | Mississippi | 48 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.